Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2001, 9:33 PM EDT for Harnett County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 9:33 PM EDT (01:33 UTC)
- Expired
- May 12, 2001, 10:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Harnett County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS52 KRAH 130134 SVRRAH NCC085-130200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 933 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARNETT COUNTY IN NORTH CAROLINA * UNTIL 1000 PM EDT * AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LILLINGTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERWIN-DUNN AT 950 PM EDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:25 PM EDT, 8 minutes earlier.
Area forecast discussion, May 12, 9:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 925 PM EDT SAT MAY 12 2001 BAND OF ISOLATED SHOWERS AND STORMS PUSHING THROUGH THE SOUTHERN PIEDMONT AND SANDHILLS... EXTENDING FROM WAKE COUNTY THROUGH MOORE AND STANLY COUNTIES. ISOLATED STRONG TO SEVERE CELLS CONTINUE TO DEVELOP IN SECOND BAND OVER HARNETT TO SRN JOHNSTON COUNTY... & THESE STORMS HAVE BEEN ISOLATED ENOUGH AND HAVE HAD JUST ENOUGH MID LEVEL SHEAR TO ALLOW FOR SUSTAINED UPDRAFTS SUFFICIENT TO PRODUCE DIME TO NICKEL SIZE HAIL IN THE LAST HOUR... DESPITE DECREASED INSTABILITY AFTER SUNDOWN. WILL MONITOR PROGRESS & EXTENT OF ACTIVITY THIS EVENING... OTHERWISE WILL UPDATE ZONES BY 11 PM TO REMOVE EVENING WORDING. LATEST SURFACE MAP SHOWS COLD FRONT OVER NORTHWEST CORNER OF THE CWA... AND WITH ITS PASSAGE OVERNIGHT A GENERAL DECREASE IN MID LEVEL CLOUDS IS EXPECTED. LOW TEMPS TRICKY WITH FRONTAL PASSAGE... & AT THIS TIME SEE NO GOOD REASON TO CHANGE THE CURRENT NUMBERS. NO OTHER CHANGES ANTICIPATED. .RAH...NONE. HARTFIELD
In the hours before
Local storm report, May 12, 5:06 PM EDT, 4 hours 27 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
506 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMA>RKS...
....COUNTY LOCATION....
0445 PM BUNN NC 1.75 INCH HAIL
05/12/01 FRANKLIN REPORTED BY FRANKLIN
COUNTY 911.Local storm report, May 12, 5:21 PM EDT, 4 hours 12 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
521 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM AUTRYVILLE NC .75 INCH HAIL
05/12/01 SAMPSON ALONG THE
SAMPSON/CUMBERLAND LINE.
p REPORTED BY SAMPSON COUNTY
911.Local storm report, May 12, 5:39 PM EDT, 3 hours 54 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
539 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM KINGSBORO NC WIND DAMAGE
05/12/01 EDGECOMBE EDGECOMBE COUNTY 911
REPORTED TREES AND POWER
f LINES DOWN IN THE VICINITY
OF US HWY 64.Local storm report, May 12, 6:12 PM EDT, 3 hours 21 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
612 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ROCKY MT NC WIND DAMAGE
05/12/01 EDGECOMBE EDGECOMBE COUNTY 911
REPORTED ROOF DAMAGE ON A
MOBIL HOME NEAR ARLINTON
ST. IN ROCKY MOUNT.Local storm report, May 12, 8:46 PM EDT, 47 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
846 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM MONCURE NC .75 INCH HAIL
05/12/01 CHATHAM DIME SIZE HAIL REPORTED BY
CHATHAM COUNTY SHERIFF
d OFFICE.Local storm report, May 12, 9:11 PM EDT, 22 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
911 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMAoRKS...
....COUNTY LOCATION....
0907 PM DUNN NC .88 INCH HAIL
05/12/01 HARNETT NICKEL SIZE HAIL REPORTED
BY SPOTTER IN DUNN.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 34 min |
| May 12, 8:58 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 32 min |
| May 12, 10:03 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.